Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 33, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 5, 2004, 9:23 PM CST for Lamar County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2004, 9:23 PM CST (03:23 UTC)
- Expired
- Feb 5, 2004, 10:10 PM CST
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lamar County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 4:55 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1068 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
358
WUUS54 KJAN 060323
SVRJAN
MSC073-060410-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
923 PM CST THU FEB 5 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 1010 PM CST
* AT 923 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 5 MILES WEST OF OLOH MOVING EAST AT 45 MPH.
A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.
HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3122 8963 3142 8965 3142 8945 3135 8945
3133 8936 3120 8937
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 5:57 PM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Feb 5, 5:57 PM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE JACKSON MS 557 PM CST THU FEB 5 2004 .DISCUSSION...A SQUALL LINE OF THUNDERSTORMS CONTINUES MOVING ACROSS EAST-CENTRAL AND SOUTHEAST MISSISSIPPI. THIS LINE HAS SEVERAL BOWING/LEWP SEGMENTS AND IS MOVING INTO A MORE UNSTABLE ENVIRONMENT ACROSS SOUTHEAST PARTS OF OUR AREA. THE STORM PREDICTION CENTER HAS ISSUED A NEW TORNADO WATCH FOR MOST OF EAST-CENTRAL AND SOUTHEAST MISSISSIPPI THATS IN EFFECT UNTIL 1100 PM CST. THE ONLY CHANGE TO THE ONGOING TEXT FORECAST IS TO UPDATE TO INCLUDE THE NEW TORNADO WATCH. OTHER CHANGES WERE RATHER MINOR...AND WERE MAINLY GROUPING ISSUES. THE TEXT FORECAST HAS ALREADY BEEN ISSUED. NO CHANGES WERE NEEDED AT THIS TIME FOR THE GRIDDED FORECAST. && .PREV DISCUSSION... 402 PM CST THU FEB 5 2004 MY EARLY AFTERNOON SURFACE ANALYSIS HAS A MYRIAD OF FRONTS ACROSS OUR AREA. FURTHER WEST...THE WATER VAPOR LOOP SHOWS THE NEXT BIG SHORTWAVE TROUGH MOVING ACROSS THE HEART OF TEXAS THIS AFTERNOON. THIS FEATURE IS EXPECTED TO REACH OUR AREA LATE NIGHT AND PUSH THE FRONT THROUGH OUR AREA BY FRIDAY MORNING. THATS THE SHORT VERSION. THE AXIS OF HIGHER PRECIPITABLE WATER VALES...AROUND 1.5 INCHES...IS EXPECTED TO REMAIN OVER MUCH OF MY EASTERN AND SOUTHEASTERN COUNTIES TONIGHT. WITH THE NEXT SHORTWAVE YET TO COME THROUGH...IM SOMEWHAT RELUCTANT TO ALLOW THE FLASH FLOOD WATCH TO EXPIRE TONIGHT. MY CURRENT THINKING IS TO KEEP THE WATCH IN EFFECT...AT LEAST THROUGH THE EVENING HOURS...MAINLY OVER AREAS SOUTH OF INTERSTATE 20 AND EAST OF INTERSTATE 55 (EXCLUDING METRO JACKSON). IN GENERAL...ILL TAPER MY RAIN CHANCES FROM CHANCE TERRITORY IN THE ARKLAMISS...TO JUST ABOUT 100 PERCENT IN THE SOUTHEAST. BUT OF COURSE...THESE ARE SUBJECT TO CHANGE BASED ON LAST MINUTE ADJUSTMENT TO RADAR TRENDS. I EXPECT WIND SPEEDS TO BE BELOW LAKE WIND ADVISORY CRITERIA TONIGHT...AND ILL LET THAT EXPIRE WITH THIS FORECAST PACKAGE. AFTER THE PASSAGE OF THIS FRONT...THE FORECAST SEEMINGLY GETS A LITTLE MORE STRAIGHTFORWARD. A DRIER AIRMASS WILL FILTER INTO THE REGION FRIDAY. CLOUDS SHOULD HANG AROUND DURING THE DAY AS THE 850 MB THERMAL TROUGH REMAINS IN THE AREA. THESE SHOULD DIMINSH BY SATURDAY AS THE THERMAL TROUGH SLIDES EAST...AND SURFACE HIGH PRESSURE WORKS ITS WAY INTO THE SOUTHEASTERN STATES FOR THE WEEKEND. EVEN THOUGH ITLL BE DRY THIS WEEKEND...IT SHOULD REMAIN COOL AS THE LONGER WAVE UPPER-LEVEL TROUGH REMAINS OVER THE EASTERN HALF OF THE UNITED STATES. HIGH PRESSURE OVER THE ATLANTIC SEABOARD WILL SHIFT EAST MONDAY AND ALLOW OUR NEXT STORM SYSTEM TO MOVE THROUGH MONDAY NIGHT AND TUESDAY. AS AN AREA OF LOW PRESSURE MOVES FROM SOUTHERN LOUISIANA INTO SOUTH-CENTRAL ALABAMA...THERE COULD BE ENOUGH MOISTURE TO GET SOME LINGERING LIGHT PRECIPITATION IN THE SYSTEMS WAKE. PARTIAL THICKNESS TECHNIQUES SUGGEST THIS COULD BE IN THE FORM OF SNOW FLURRIES. HOWEVER...CONSIDERING HOW FAR DOWN THE ROAD THIS IS IN THE FORECAST...ILL KEEP THE STATUS QUO GOING FOR NOW. SURFACE HIGH PRESSURE WILL BUILD INTO THE LOWER MISSISSIPPI VALLEY TOWARD THE END OF NEXT WEEK AS ANOTHER SHORTWAVE DIVES INTO OUR REGION. EVEN THOUGH I DONT THINK THERELL BE MUCH IN THE WAY OF RAINFALL WITH THIS SECOND SYSTEM RIGHT NOW...I WONT MAKE ANY CHANGES RIGHT NOW. THANKS GO OUT TO WFOS IN SLIDELL AND CALERA FOR COLLABORATION THIS AFTERNOON. /#10/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 47 50 30 43 / 100 30 0 0 MERIDIAN 48 51 31 44 / 100 30 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLOOD WATCH TONIGHT MSZ043>046-048-049-050>052-054>058-062>066-072>074. LA...NONE. AR...NONE. && BUTTS
Hazardous weather outlook, Feb 5, 4:22 PM CST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 422 PM CST THU FEB 05 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 062222- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 422 PM CST THU FEB 05 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF EAST CENTRAL MISSISSIPPI...GENERALLY ALONG AND SOUTHEAST OF LINE FROM DALEVILLE TO MONTICELLO. THE SEVERE STORMS WILL HAVE THE CAPABILITY OF PRODUCING DAMAGING WINDS OF 60 TO 70 MILES AN HOUR...LARGE HAIL...AND ISOLATED TORNADOES. AN AREA OF LOW PRESSURE OVER WEST CENTRAL MISSISSIPPI WILL BEGIN TO MOVE NORTHEAST TONIGHT BRINGING A WARM FRONT THROUGH THE REGION...WHICH WILL LATER BE FOLLOWED BY AN ASSOCIATED COLD FRONT. WARM GULF MOISTURE AND LOW LEVEL INSTABILITY WILL FAVOR THE POSSIBILITY OF SEVERE WEATHER THROUGH THIS EVENING INTO TONIGHT. THE COLD FRONT WILL SWEEP THROUGH THE REGION LATE TONIGHT ENDING THE RISK OF THUNDERSTORMS FROM THE WEST. ...FLOODING... WIDESPREAD RAIN IS EXPECTED TO CONTINUE TO DEVELOP AND MOVE NORTHEAST ACROSS CENTRAL AND EAST CENTRAL MISSISSIPPI THROUGH THIS EVENING AND ENDING FROM THE WEST LATE TONIGHT. HEAVY PERSISTENT RAINS SHOULD AFFECT AREAS MAINLY SOUTHEAST OF A PICKENS TO BROOKHAVEN LINE...THIS INCLUDES THE JACKSON METRO AREA. THIS HAS PROMPTED A FLOOD WATCH FOR THE OUTLOOK FOR TONIGHT. RAINFALL AMOUNTS OF 1 TO 3 INCHES HAVE ALREADY FALLEN ACROSS THE AREA. AN ADDITIONAL 1 TO 3 INCHES CAN BE EXPECTED ACROSS THE REGION TONIGHT. THESE RAINS COMBINED WITH ALREADY SATURATED SOILS...WILL PRODUCE LARGER RUNOFF WITH PONDING OF WATER ON ROADS AND FLOODING OF POOR DRAINAGE AREAS. ALSO SOME RIVERS IN THE REGION ARE IN RIVER FLOOD CONDITION. ABUNDANT GULF MOISTURE FEEDING NORTHWARD IN CONJUNCTION WITH STRONG UPPER LEVEL WINDS WILL ENHANCE THE RAINFALL RATES...ESPECIALLY WHERE THUNDERSTORMS MOVE REPEATEDLY ACROSS THE SAME LOCATION FOR SEVERAL HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED FOR TONIGHT. OTHERWISE...ACTIVATION IS NOT ANTICIPATED FRIDAY THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Feb 5, 5:19 PM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL MEEHAN 32.33N 88.87W
02/05/2004 0.75 INCH LAUDERDALE MS EMERGENCY MNGR
0455 PM TSTM WND GST MEEHAN 32.33N 88.87W
02/05/2004 60 MPH LAUDERDALE MS EMERGENCY MNGR
&&
KRAMARLocal storm report, Feb 5, 5:34 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
534 PM CST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 1 W MERIDIAN 32.38N 88.73W
02/05/2004 LAUDERDALE MS BROADCAST MEDIA
1 FT WATER OVER I-20/59
0530 PM FLASH FLOOD CHUNKY 32.33N 88.93W
02/05/2004 NEWTON MS BROADCAST MEDIA
HIGHWAY 80 FLOODED IN CHUNKY
&&
KRAMARLocal storm report, Feb 5, 5:43 PM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG MERIDIAN 32.38N 88.71W
02/05/2004 LAUDERDALE MS PUBLIC
MULTIPLE TREES AND POWER LINES DOWN NEAR MERIDIAN W/NW
CITY LIMITS
&&
KRAMARLocal storm report, Feb 5, 7:38 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
738 PM CST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD MEADVILLE 31.47N 90.89W
02/05/2004 FRANKLIN MS LAW ENFORCEMENT
SEVERAL COUNTY ROADS WERE FLOODED. ONE CAR STALLED DUE TO
HIGH WATER.
&&
CMELocal storm report, Feb 5, 7:39 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
739 PM CST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD MENDENHALL 31.96N 89.87W
02/05/2004 SIMPSON MS LAW ENFORCEMENT
SEVERAL COUNTY ROADS WERE FLOODED ACROSS THE COUNTY.
&&
CMELocal storm report, Feb 5, 8:18 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
818 PM CST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0755 PM FLASH FLOOD PHILADELPHIA 32.77N 89.11W
02/05/2004 NESHOBA MS EMERGENCY MNGR
ROADS UNDERWATER COUNTYWIDE
0750 PM FLASH FLOOD RALEIGH 32.03N 89.52W
02/05/2004 SMITH MS LAW ENFORCEMENT
ROADS UNDERWATER COUNTYWIDE
0740 PM FLASH FLOOD MONTROSE 32.12N 89.24W
02/05/2004 JASPER MS EMERGENCY MNGR
THROUGHOUT NW PART OF COUNTY...ROADS UNDERWATER...
&&
KRAMARThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 8:10 PM CST | Flash Flood Warning | JAN | Kemper, Lauderdale, Neshoba, Newton, Noxubee | 6 hr |
| Feb 5, 8:40 PM CST | Tornado Warning | JAN | Marion | 60 min |
| Feb 5, 9:08 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 57 min |
| Feb 5, 9:44 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 41 min |
| Feb 5, 9:58 PM CST | Severe Thunderstorm Warning | JAN | Lawrence | 57 min |
| Feb 5, 11:50 PM CST | Flash Flood Warning | JAN | Copiah, Lincoln, Rankin | 3 hr |
| Feb 6, 12:00 AM CST | Flash Flood Warning | JAN | Covington, Jasper, Jefferson Davis, Lawrence, Simpson, Smith | 6 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.